sonny got neutered today and since we brought him home he looks very sick.. he hasnt eaten anything or drank anything the whole day.. and when he tries he throws it up.. im afriad hes goin to get dehydrated.. is this normal ? what should i do ?
It's normal if they don't eat or drink after surgery for 12 hours or so. Is he going potty ok? Do you have any Nutracal to give him? If he doesn't eat or drink by tomorrow, I would at least let your vet know.
yeah.. should i wait after 12 hours to give him the nutracal because hes been throwing up? and everyone has work tomorrow so no one will be home for a few hours. do you think its okay to leave him at home alone ?
I would try the Nutrical. These little guys crash so quickly. Have you tried to interest him in crushed ice? Really though, don't be too alarmed if he doesn't eat or drink tonight, but by tomorrow he should feel much better if all is well. Sometimes it takes longer for the anesthesia to go through their bodies making them feel lethargic. If he is still not himself tomorrow morning, I wouldn't leave him alone. If he hasn't gone potty by tomorow, I would notify the vet as well as if he hasn't eaten or drinken tomorrow morning. It's always better to be on the cautious side with these little guys. Keep us posted.
sonnys good now i guess iw as just being parinoid but its better to be safe then sorry ! the next morning he was pretty much back to his old self... it was just that night that he was sick.. but thanks so much everyone :wave:
he probably got sick from the anesthesia. my pointer got real real sick after her spay and vomited up sooooo bad she dehydrated herself and had to get subque fluids and take pepcid. some dogs just react real different to it all but once it's out of their system they are fine and bakc to their old self again.
:wave: I'm glad he's doing better! The same thing happened to my Misha with the exception of throwing up. When she wasn't better in 2 days, I gave her Pedialyte and she started getting better right away, she was getting dehydrated.